Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

I was wondering if anyone had ever taken any anti-anxiety pills and if they have, did it affect your acne in a positive way? I would think it would since stressful times throw my skin through a terrible loop. I have severe anxiety and stress as I am a stressful person and I was wondering if this was causing some of my skin problems and why the regimen was not working.

Share this post


Link to post
Share on other sites

i have taken ativan and valium i think they help, because well atleast for me those pills knock me out and i can sleep a quality 10 hours. I think sleep helps acne.

Share this post


Link to post
Share on other sites

I take clonazapam every night wich is like a anti anxity pill it helps me sleep along with a muscle relaxer, but I havent really noticed a change in my skin since starting it. I also tried a varity of other anti anxity pills, and I really didnt see a change there either.

Share this post


Link to post
Share on other sites

AMO is full of shit, anti-anxiety medications have no medical basis in causing acne. The only one thats actually linked to skin problems isn't for anxiety at all its Lithium and thats for severe scitzophernia and manic depression.

I've been on paxil, prozac, zoloft, effexor, remeron, clonzaepam, lorazepram and zyprexa and have never not ONCE had them effect my skin. I also did extensive reading up on them and there was no link.

Often times it may seem like a link because when you're less stressed your body changes its patterns for example maybe you eat better for once etc. Any change good or bad will cause a slight adjustment period in your hormones and that MAY have a mild effect on your skin but it won't last.

Don't worry. concentrate on feeling better and don't listen to people who just write shit in caps to scare you

Share this post


Link to post
Share on other sites

I was wondering if anyone had ever taken any anti-anxiety pills and if they have, did it affect your acne in a positive way? I would think it would since stressful times throw my skin through a terrible loop. I have severe anxiety and stress as I am a stressful person and I was wondering if this was causing some of my skin problems and why the regimen was not working.

I read something that made me think about this connection and will try to find it, but if I'm not mistaken, I think indirectly, it may not help in terms of acne, even though that may seem odd. Anxiety meds obviously have both positive and negative effects on the body. I recall reading something in the body they affect that in turn lead me to think about the relation to acne. I wish I could remember what it was... as soon as I come across it again, I'll let you know for sure.

Edit: I think I may be getting mixed up...I'm not sure...I did read something but it may have been in relation to the actual anxiety and how it may have an opposite effect. I hope I can come across it again to clear it up. Sorry about that.

Share this post


Link to post
Share on other sites

Hmmm, that is interesting. Kamstan- Do you notice that you would get more acne when you were stressed out, though?

I dont think I would get more when I was stressed, although any time I had a big event coming up I would breakout, so maybe. I think where the anti anxity pills come in and do a good job is they could possibly make you worry less about the acne you have and so you would be less likely to pick at it (thats my big problem, picking)

Share this post


Link to post
Share on other sites

AMO is full of shit, anti-anxiety medications have no medical basis in causing acne. The only one thats actually linked to skin problems isn't for anxiety at all its Lithium and thats for severe scitzophernia and manic depression.

I've been on paxil, prozac, zoloft, effexor, remeron, clonzaepam, lorazepram and zyprexa and have never not ONCE had them effect my skin. I also did extensive reading up on them and there was no link.

Often times it may seem like a link because when you're less stressed your body changes its patterns for example maybe you eat better for once etc. Any change good or bad will cause a slight adjustment period in your hormones and that MAY have a mild effect on your skin but it won't last.

Don't worry. concentrate on feeling better and don't listen to people who just write shit in caps to scare you

HOW AM I FULL OF SHIT.....WHAT ABOUT WELLBUTRIN YOU FUCKIN happyflowers.........

Share this post


Link to post
Share on other sites

Hey hey hey now.

Thanks for all the comments, they are really helpful. I really need to get my stress levels under control. I have a bad problem with picking, too! :confused:

Share this post


Link to post
Share on other sites

My derm told me that being on Prozac was helping create acne... now that sucked cause I couldnt get accutane back then. Woulda been cool if I did. This is just what I was told, he could have just been saying it because he didnt know what else it was.

Share this post


Link to post
Share on other sites

I was wondering if anyone had ever taken any anti-anxiety pills and if they have, did it affect your acne in a positive way? I would think it would since stressful times throw my skin through a terrible loop. I have severe anxiety and stress as I am a stressful person and I was wondering if this was causing some of my skin problems and why the regimen was not working.

It does help a lot for me since my acne's 99.9% caused by stress. When my anxiety gets to the point where I can't take it and other stress relieving techniques aren't helping, I take a xanax before bed and I find the effects to be really long lasting. It trains my body to just relax and I don't have that dreaded tingling in my face, a precursor to nasty breakouts.

Share this post


Link to post
Share on other sites

ummm Amo..quit name calling. It only shows how truly immature you are. what are you 13??

in response to your wellbutrin comment:

http://counsellingresource.com/medications.../bupropion.html

first of all it is NOT an SSRI which is what the original poster asked about and has a history of causing an allergic reaction which is probably where the fears of skin problems stem from as that reaction can differ in other people. SSRI's are very different from other medications and should not be lumped in with the other possible medications out there. For example, you can't talk about asprin if all you know about is tylenol, while similar they are chemically very different.

please refrain from scaring people until you at least can back up what you're talking about.

My derm told me that being on Prozac was helping create acne... now that sucked cause I couldnt get accutane back then. Woulda been cool if I did. This is just what I was told, he could have just been saying it because he didnt know what else it was.

Share this post


Link to post
Share on other sites
Guest funkychicken

doctors dont like prescribing them as they are very addictive

Share this post


Link to post
Share on other sites

SSRI's are not addictive. thats their benefit. I think you're confusing them with benzodiazepam's like valium, clonazepam and lorazepam. The benzos work faster tho and short acting work better but yes those are addictive. SSRIS can take weeks to work and are very slow acting. you don't "feel" them working. When they leave your body you have to slowly go off them but not because you're addicted but simply because an major change can cause side effects.

Share this post


Link to post
Share on other sites

Hey. I was just wondering if you took anti-anxiety pills when you were on accutane too? I've been thinking I should look it to but maybe wait until accutane runs its course. Let me know. Thanks so much

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×